Alert archive / Tennessee / Wind Advisories in 2022

Wind Advisory 5, NWS Nashville, TN

March 23, 202238 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Mar 23, 2022, 12:06 PM CDT for 38 counties in Tennessee. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2022, 12:06 PM CDT (17:06 UTC)
Expired
Mar 23, 2022, 7:00 PM CDT
In force
7 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

725 
WWUS74 KOHX 231706
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1206 PM CDT Wed Mar 23 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-240000-
/O.NEW.KOHX.WI.Y.0005.220323T1706Z-220324T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
1206 PM CDT Wed Mar 23 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...All of Middle Tennessee.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Shamburger

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 23, 9:57 AM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Mar 23, 9:57 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
957 AM CDT Wed Mar 23 2022

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Latest radar imagery this morning shows scattered showers continue
across our northern and eastern counties. HRRR shows most of this
activity will move out of the area this morning, but a few showers
will continue through the afternoon. Have adjusted pops based on
latest radar. Highs today in the upper 50s and 60s should be
reached by midday with temperatures falling this afternoon as CAA
increases from the west. Also adjusted temps based on latest obs.
Will be quite breezy today with winds gusting near or over 30 mph
at times.

&&

.AVIATION...
12Z TAF DISCUSSION.

Scattered light rain is now focused along and east of BNA. A range
of VFR to IFR conditions exist across the Mid State, and southerly
winds have relaxed over the last couple hours. These will pick up
again by 15z and gust 20-30 kts at times this afternoon. A gradual
decrease in clouds is expected after 06z Thu, though generally
MVFR CIGs will persist until then.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Shamburger
AVIATION........Schaper
Hazardous weather outlook, Mar 23, 9:58 AM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
958 AM CDT Wed Mar 23 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-241500-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
958 AM CDT Wed Mar 23 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A light freeze with areas of frost are possible across much of
Middle Tennessee on Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Shamburger

In the hours before

Local storm report, Mar 23, 8:36 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
836 AM CDT WED MAR 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     3 NW COLLINWOOD         35.21N 87.79W
03/22/2022                   WAYNE              TN   BROADCAST MEDIA

            TENNESSEE VALLEY WEATHER AND FACEBOOK
            REPORTS INDICATED SEVERAL TREES WERE BLOWN
            DOWN WITH MINOR DAMAGE TO OUTBUILDINGS AND
            POWER OUTAGES BETWEEN COLLINWOOD AND
            WAYNESBORO. ROADS WITH TREES DOWN INCLUDED
            WATERFALL CREEK ROAD, CHALK CREEK ROAD,
            SUNNY ACRES DRIVE, AND JOHNSON HOLLOW ROAD.

&&

SHAMBURGER
Local storm report, Mar 23, 11:52 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1152 AM CDT WED MAR 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     3 NW COLLINWOOD         35.21N 87.79W
03/22/2022                   WAYNE              TN   BROADCAST MEDIA

            TENNESSEE VALLEY WEATHER AND FACEBOOK
            REPORTS INDICATED SEVERAL TREES WERE BLOWN
            DOWN WITH MINOR DAMAGE TO OUTBUILDINGS AND
            POWER OUTAGES BETWEEN COLLINWOOD AND
            WAYNESBORO. ROADS WITH TREES DOWN INCLUDED
            WATERFALL CREEK ROAD, CHALK CREEK ROAD,
            SUNNY ACRES DRIVE, AND JOHNSON HOLLOW ROAD.

0555 PM     TSTM WND DMG     5 NW MINOR HILL         35.09N 87.22W
03/22/2022                   LAWRENCE           TN   EMERGENCY MNGR

            TREE DOWN ON POWER LINE.

&&

SHAMBURGER
Local storm report, Mar 23, 11:56 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1156 AM CDT WED MAR 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     NON-TSTM WND GST 5 NW CLARKSVILLE        36.62N 87.42W
03/22/2022  M53 MPH          MONTGOMERY         TN   ASOS

            ASOS STATION KCKV CLARKSVILLE OUTLAW FIELD.

1148 PM     NON-TSTM WND GST 5 E BERRY HILL          36.12N 86.68W
03/22/2022  M47 MPH          DAVIDSON           TN   ASOS

            ASOS STATION KBNA NASHVILLE INTL AIRPORT.

&&

SHAMBURGER
Local storm report, Mar 23, 11:57 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1157 AM CDT WED MAR 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     3 NW COLLINWOOD         35.21N 87.79W
03/22/2022                   WAYNE              TN   BROADCAST MEDIA

            TENNESSEE VALLEY WEATHER AND FACEBOOK
            REPORTS INDICATED SEVERAL TREES WERE BLOWN
            DOWN WITH MINOR DAMAGE TO OUTBUILDINGS AND
            POWER OUTAGES BETWEEN COLLINWOOD AND
            WAYNESBORO. ROADS WITH TREES DOWN INCLUDED
            WATERFALL CREEK ROAD, CHALK CREEK ROAD,
            SUNNY ACRES DRIVE, AND JOHNSON HOLLOW ROAD.

0555 PM     TSTM WND DMG     5 NW MINOR HILL         35.09N 87.22W
03/22/2022                   LAWRENCE           TN   EMERGENCY MNGR

            TREE DOWN ON POWER LINE.

0853 PM     NON-TSTM WND GST 5 NW CLARKSVILLE        36.62N 87.42W
03/22/2022  M53 MPH          MONTGOMERY         TN   ASOS

            ASOS STATION KCKV CLARKSVILLE OUTLAW FIELD.

1148 PM     NON-TSTM WND GST 5 E BERRY HILL          36.12N 86.68W
03/22/2022  M47 MPH          DAVIDSON           TN   ASOS

            ASOS STATION KBNA NASHVILLE INTL AIRPORT.

&&

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 4:58 AM CDTRiver Flood AdvisoryOHXLawrence12 hr
Mar 23, 8:47 AM CDTRiver Flood AdvisoryOHXGiles18 hr

Nearby

Wind Advisories in Tennessee, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.